Bookmark and Share

Vaginal Dryness On The Depo Shot

Published: June 29, 2016
Dear TeenHealthFX,

I'm on the shot Depo and I never get wet anymore but I'm always horny. If I keep getting the shot will it always be like this?

Signed: Vaginal Dryness On The Depo Shot

Dear Vaginal Dryness On The Depo Shot,

Because of the hormonal changes that occur while using Depo-Provera, some women do experience vaginal dryness. And it is very possible the vaginal dryness will persist as long as you are using Depo.

If you are experiencing vaginal dryness, yet happy with using Depo as your birth control, you can purchase a water-based lubricant such as K-Y Personal Lubricant, Astroglide, Lubrin, or Moist Again, to provide comfort with the daily dryness, as well as during sexual activity (that is, if you are using Depo because you are sexually active).

If the vaginal dryness is too difficult to manage for whatever reason, then TeenHealthFX recommends you speak to your prescribing doctor to see if there are added ways to deal with the dryness or whether there are other birth control methods that might be better suited to your needs.

If you don't have a doctor and live in northern New Jersey, you can call the Adolescent/Young Adult Center for Health at 973-971-5199 for an appointment with an adolescent medicine specialist or contact your local teen health center or Planned Parenthood. You can also contact your insurance company for a list of in-network providers.

Signed: TeenHealthFX

Ratings